Hail, Kit Carson
- When
- June 21, 5:40 PM MST
- Where
- Kit Carson County, 15 mi S of Bethune
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.017, -102.467
14 hail, 1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 21, 2:11 PM MST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 311 PM MDT WED JUN 21 2006 .DISCUSSION...MAIN FORECAST PROBLEM WILL CONTINUE TO BE CHANCE OF PRECIPITATION THROUGH THE PERIOD. SECONDARY PROBLEM WILL BE HIGH TEMPERATURES...ESPECIALLY TOMORROW. SATELLITE CONTINUING TO SHOW AN ACTIVE AND PROGRESSIVE FLOW FROM THE CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. MEAN UPPER TROUGH STILL TO OUR WEST. SEVERAL SHORTWAVES EMBEDDED IN THIS FLOW. ONE...WHICH COULD BE LEFT OVER CIRCULATION FROM LAST NIGHT...IS OVER SOUTHEAST COLORADO WITH AN EXTENSION OF THE TROUGH TO THE NORTH. THERE IS ANOTHER NEAR THE FOUR CORNERS AREA. THE STRONGEST ONE LOOKS TO BE APPROACHING FROM THE NORTHWEST PORTION OF THE COUNTRY. MAIN FRONT LOOKS TO HAVE PUSHED FURTHER SOUTH WITH LOW LEVEL UPSLOPE IN PLACE OVER THE FORECAST AREA. AT JET LEVEL...MODELS INITIALIZED FINE. AT MID LEVELS...BASED ON SATELLITE MODELS HAVE CAPTURED THE SHORTWAVE TROUGH DETAILS WELL. BASED ON UPPER AIR ANALYSIS...THE MODELS ARE ALSO CLOSE WITH THE GFS DOING SLIGHTLY BETTER THAN THE OTHER MODELS. IT ESPECIALLY IS DOING WELL WITH THE SHORTWAVES IN QUESTION. MODELS TENDED TO BE A LITTLE DRY WITH THE GFS CLOSER. AT LOW LEVELS...THE UKMET DID BEST ON THE TEMPERATURES FOLLOWED BY THE GFS. MODELS WERE CLOSE ON THE WIND FIELD WITH THE GFS/WRF-NAM ABOUT THE SAME. WILL BE GOING WITH A BLEND OF THE MODELS. TONIGHT...RIGHT REAR QUADRANT OF NORTHERN JET STAYS OVER THE FORECAST AREA...ESPECIALLY NORTHERN SECTIONS...THROUGH THE ENTIRE NIGHT. CONVECTION HAS STARTED FROM THE WEST BUT STORM MOTIONS ARE SLOW. AN OUTFLOW FROM CONVECTION OVER NEBRASKA HAS PUSHED INTO THE NORTHEAST PORTION OF THE FORECAST AREA. MODELS CONTINUE TO INDICATE THAT THE ENTIRE FORECAST AREA WILL GET SOMETHING WITH THE SOUTHERN HALF SEEING THE MOST. WILL LAY OUT THE POPS THAT WAY. THURSDAY/THURSDAY NIGHT...RIGHT REAR QUADRANT STAYS OVER THE EASTERN PORTION OF THE FORECAST AREA IN THE MORNING. ALL MODELS SHOWING ONGOING AND ACTUALLY EXPANDING PRECIPITATION DURING THE DAY... ESPECIALLY IN THE MORNING. JUST GOING BY THE RUC13 WOULD SAY THERE IS MORE PRECIPITATION COVERAGE ON THIS DAY THAN TONIGHT. MID AND UPPER LEVEL LIFT...PROBABLY FROM NORTHERN GREAT BASIN SYSTEM...WOULD SUPPORT THIS AS WELL. THEN THERE MAY BE SOME REDEVELOPMENT IN THE WEST IN THE AFTERNOON. SO SLIGHT CHANCE TO CHANCE WILL BE MENTIONED ALL DAY. WITH CLOUDS...PRECIPITATION...AND UPSLOPE WINDS...WILL TEND TOWARD THE COOLER GUIDANCE. RIGHT REAR QUADRANT OF THE JET AFFECTS THE SOUTHEAST HALF OF THE FORECASET AREA DURING THE NIGHT. CURRENT PRECIPITATION FORECAST FOR THE NIGHT IS MATCHING NEW GUIDANCE VERY WELL...AND DO NOT PLAN ON CHANGING AT ALL. FRIDAY/FRIDAY NIGHT...WEAK MID AND UPPER LEVEL LIFT COMES IN DURING THE AFTERNOON AND THEN MOVES INTO THE WESTERN HALF OF THE FORECAST AREA. MOISTURE APPEARS TO BE ADEQUATE. WILL HAVE SLIGHT CHANCE IN THE COLORADO COUNTIES IN THE AFTERNOON. THEN WILL HAVE A SLIGHT CHANCE... AT LEAST THROUGH THE CENTRAL PORTION OF THE FORECAST AREA THROUGH THE NIGHT. WILL HAVE SOME SUN...AND WILL WARM IT UP A LITTLE ALTHOUGH NOT MUCH WITH UPSLOPE WINDS AND MOIST GROUND. SATURDAY...BOUNDARY MOVES INTO THE NORTHWEST HALF OF THE FORECAST AREA DURING THE AFTERNOON AND THEN THROUGH THE AREA DURING THE NIGHT. INTERESTINGLY ENOUGH...ALL THE MODELS INDICATE LIFT THROUGH THE MID LEVELS INCREASING...BEGINNING RIGHT AT 12Z...THROUGH THE DAY. IT GIVES ME SOME CONFIDENCE THAT ALL THE MODELS ARE INDICATING THIS BUT ALL NOT PRODUCING PRECIPITATION EXCEPT FOR THE WRF-NAM. WILL PUT SOME LOW CHANCE OF PRECIPITATION OF PRECIPITATION...AND PROBABLY FOR THE DAY. WILL GO NEAR TO SLIGHTLY BELOW GUIDANCE FOR MAXES. FOR SUNDAY THROUGH WEDNESDAY...MODELS REMAIN CONSISTENT AND IN GOOD AGREEMENT BETWEEN EACH OTHER AND PREVIOUS RUNS. SOME DIFFERENCES SHOW UP TOWARD THE END OF PERIOD. HOWEVER...ESSENTIALLY WESTERN RIDGE WILL BUILD AND LEAVE AREA OPEN TO SHORTWAVE TROUGHS MOVING THROUGH IN NORTHWEST FLOW ALOFT. EAST TO SOUTH WINDS WILL KEEP LOW LEVEL MOISTURE IN THE AREA. ALSO BOUNDARIES WILL BE IN AND NEAR THE FORECAST AREA THROUGH THE PERIOD. KEPT SLIGHT CHANCE TO CHANCE POPS IN THROUGH THE ENTIRE TIME. RIGHT NOW THE BEST CHANCE LOOKS TO BE SUNDAY. IT GETS A LITTLE MORE IFFY IN THE MONDAY TO WEDNESDAY TIME FRAME BUT AM LEARY OF THIS FLOW PATTERN. DURING THAT TIME...IT LOOKS LIKE THE WESTERN PORTION WILL HAVE THE BEST CHANCE. WENT PRETTY CLOSE TO GUIDANCE EXCEPT FOR THE END WHERE THE GFS LOOKS TOO COOL BECAUSE OF CONVECTIVE FEEDBACK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT WED JUN 21 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1148 AM CDT WED JUN 21 2006 /1048 AM MDT WED JUN 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE TRI-STATE REGION THIS AFTERNOON WHILE A FRONTAL BOUNDARY SLOWLY DRIFTS SOUTHEASTWARD INTO NORTHWESTERN KANSAS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN COLORADO AHEAD OF THIS DISTURBANCE WHILE OTHER ISOLATED STORMS INITIATE ALONG THE FRONTAL BOUNDARY IN NORTHWEST KANSAS. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. DURING THE LATE EVENING AND OVERNIGHT HOURS...THE STORMS WILL ORGANIZE INTO A LARGE CLUSTER...SPREADING EAST AND SOUTHEAST ACROSS PARTS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE EXPECTED. THE HIGHEST THREAT FOR SEVERE STORMS WILL BE SOUTH OF A LINE EXTENDING FROM YUMA COLORADO TO COLBY AND HILL CITY KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY THROUGH MONDAY THE WEATHER PATTERN CONTINUES TO ADVERTISE LATE AFTERNOON AND EVENING THUNDERSTORMS DEVELOPING ACROSS THE TRI-STATE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY DAY. DRIER WEATHER IS EXPECTED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT). DDT/BTS
The Goodland radar (KGLD), 77 km away, was scanning. The volume nearest the first event began at 00:39 UTC.
14 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Tornado touched down in an open field. No damage was reported.
Hail covered the ground and caused some minor tree damage.
Hail caused some damage to shingles.
Hail broke window in garage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyThe tornado archive for Colorado, 2006Warnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517857, 5517858, 5517872, 5517864, 5517859, 5517860, 5517861, 5517862, 5517863, 5517865, 5517866, 5517869, 5517867, 5517868, 5517870, 5517871.